Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 177, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 15, 2006, 5:36 PM CDT for Monroe County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2006, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 15, 2006, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 125 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 152236 SVRMOB ALC099-152300- /O.NEW.KMOB.SV.W.0177.060715T2236Z-060715T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 536 PM CDT SAT JUL 15 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 600 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAIBORNE...OR ABOUT 9 MILES WEST OF MONROEVILLE...AND MOVING SOUTHWEST 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERDUE HILL BY 545 PM CDT CLAIBORNE BY 550 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3154 8730 3169 8746 3160 8755 3145 8755 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 15, 4:00 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SAT JUL 15 2006 .SHORT TERM (TONIGHT AND SUNDAY)...A WELL DEFINED SHORTWAVE MOVING SLOWLY SOUTH OUT OF NORTHERN MISSISSIPPI AND ALABAMA WILL CONTINUE MOVING SLOWLY TO THE SOUTH ACROSS OUR FORECAST AREA TONIGHT AND SUNDAY. THIS ADDED AMOUNT OF DYNAMIC FORCING ALOFT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS EVENING...DIMINISHING IN COVERAGE AND INTENSITY BY LATE EVENING. WE LEFT SCATTERED CONVECTION GOING ACROSS TEH SOUTHERN-MOST ZONES FOR THE LATE NIGHT HOURS (WHERE THE INSTABILITY WILL REMAIN)...THEN WE BROUGHT THE POPS ABOUT 20 PERCENT ABOVE GUIDANCE ACROSS THE CENTRAL AND SOUTHERN ZONES TOMORROW GIVEN THE PRESENCE OF THE MIDLEVEL SHEAR AXIS ALIGNED JUST NORTH OF THE COAST AROUND NOON TOMORROW. MIDLEVEL DRYING ALONG AND JUST BEHIND THE SHEAR AXIS WILL RESULT IN A FEW STRONGER STORMS ACROSS THE INLAND ZONES THROUGH THE EARLY EVENING HOURS. THE PRIMARY HAZARD WITH THESE STORMS WOULD BE SUDDEN WIND GUSTS AROUND 45 MPH AND CONCENTRATED AREAS OF FREQUENT CLOUD TO GROUND LIGHTNING STRIKES NEAR THE STRONGER REFLECTIVITY CORES. THIS COULD AGAIN BE A CONCERN FOR TOMORROW AFTERNOON. /05 && .LONG TERM (MONDAY THROUGH NEXT SATURDAY)...THE SHORTWAVE WILL DAMPEN OUT OVER THE SOUTHERN ZONES MONDAY BUT WE STILL EXPECT SCATTERED CONVECTION ACROSS THE AREA GIVEN FAVORABLE MOISTURE PROFILES AND LOW LEVEL INSTABILITY. WE DIDNT MAKE CHANGES TO THE MEDIUM RANGE FORECAST ON THIS PACKAGE. THE MIDLEVEL RIDGE TO THE WEST WILL GRADUALLY TRANSITION A BIT FURTHER TO THE EAST TRANSITIONING THE 700 MB NORTHEASTERLY FLOW ALOFT TO MORE OF AN EASTERLY FLOW. /05 && .MARINE...GOING WITH PERSISTENCE FOR TONIGHT...INDICATING THAT WE COULD SEE SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING AGAIN OFFSHORE AND APPROACHING THE BEACHES IN THE A.M. DUE TO THE STATE OF THE ATMOSPHERE WE ARE UNDER...WOULDNT BE SURPRISED TO RECEIVE REPORTS OF WATERSPOUTS FROM TIME TO TIME BY SUNDAY MORNING BEACHGOERS. A WEAK FRONTAL BOUNDARY OVER THE MID ATLANTIC INTO THE SOUTHEAST IS FORECAST TO SETTLE A BIT MORE TO THE SOUTH BY SUNDAY...BEFORE STALLING NORTH OF THE COASTAL WATERS. THE BOUNDARY LOOKS TO DISSIPATE BY EARLY NEXT WEEK...LEAVING A WEAK TROUGH OF LOW PRESSURE IN PLACE. HIGH PRESSURE CONTINUES FROM THE SOUTHWEST ATLANTIC...ACROSS FLORIDA AND INTO THE NORTHERN GULF FOR MUCH OF THE PERIOD. THIS FAVORS A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH MUCH OF THE FORECAST. MORE OF AN ONSHORE FLOW RETURNS BY THE MIDDLE OF NEXT WEEK. THIS ALSO PLACES US WITHIN THE ACTIVE ZONE OF THESE TWO WEATHER SYSTEMS FOR SCATTERED THUNDERSTORMS AT TIMES. LITTLE OVERALL CHANGE IN SEA STATES IS EXPECTED. /10 && .FIRE WEATHER...NO CONCERNS AT THIS TIME. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 93 77 92 / 30 50 30 40 PENSACOLA 77 93 77 90 / 30 50 30 40 DESTIN 80 92 79 90 / 30 50 30 40 EVERGREEN 73 94 73 93 / 30 40 30 40 WAYNESBORO 74 97 73 97 / 40 40 30 30 CAMDEN 75 97 73 97 / 40 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON 10/MANISCALCO
Hazardous weather outlook, Jul 15, 5:30 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT SAT JUL 15 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COASTAL AREAS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING. THIS ACTIVITY WILL SPREAD INLAND THROUGHOUT THE MORNING AND INTO THIS AFTERNOON. THE PRIMARY THREAT OVER THE COASTAL WATERS AND ALONG THE AREA BEACHES WILL BE WATERSPOUTS. THEREFORE...BOATERS AND PERSONS ALONG THE BEACH SHOULD BE ALERT TO THE DEVELOPMENT AND MOVEMENT OF WATERSPOUTS. AS THE DAY PROGRESSES AND THUNDERSTORMS DEVELOP FURTHER INLAND...THE PRIMARY THREATS WILL BE VERY HEAVY RAIN...WITH LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...GUSTY WINDS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING. THE PROBABILITY OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:08 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 308 PM CDT SAT JUL 15 2006 ALZ051-MSZ067-152045- CHOCTAW-WAYNE- 308 PM CDT SAT JUL 15 2006 ...STRONG THUNDERSTORMS FORECAST TO MOVE INTO SOUTHERN CHOCTAW AND NORTHERN WAYNE COUNTIES... AT 308 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTHEAST OF GILBERTOWN TO 10 MILES WEST OF HIWANNEE...AND MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GILBERTOWN...HIWANNEE...SOUWILPA...ISNEY...BOICE AND SILAS THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS.
Special weather statement, Jul 15, 4:31 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 431 PM CDT SAT JUL 15 2006 ALZ052-MSZ067-075-076-152230- WASHINGTON-PERRY-GREENE-WAYNE- 431 PM CDT SAT JUL 15 2006 ...STRONG THUNDERSTORMS OVER WASHINGTON...PERRY...GREENE AND WAYNE COUNTIES... AT 426 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM JUST EAST OF RHODES IN PERRY COUNTY MISSISSIPPI...EXTENDING EASTWARD ACROSS NORTHERN GREENE AND SOUTHERN WAYNE COUNTIES...THEN EASTWARD TO NEAR YELLOW PINE IN WASHINGTON COUNTY ALABAMA. THESE STORMS WERE MOVING SLOWLY EAST AT AROUND 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ESCATAWPA...MULBERRY...VINEGAR BEND...DEER PARK...STATE LINE AND SMITHTOWN THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 15, 4:32 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 432 PM CDT SAT JUL 15 2006 ALZ055-056-059-152200- ESCAMBIA-CONECUH-MONROE- 432 PM CDT SAT JUL 15 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH AND MONROE COUNTIES... AT 426 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING THUNDERSTORM 4 MILES NORTHWEST OF BARNETT CROSSROADS MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VOCATION AND HUXFORD THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. WINDS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 15, 5:11 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 511 PM CDT SAT JUL 15 2006 ALZ055-152315- MONROE- INCLUDING THE CITIES OF...MONROEVILLE... 511 PM CDT SAT JUL 15 2006 ...STRONG THUNDERSTORMS CONTINUE OVER MONROE COUNTY... AT 510 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS OVER MONROE COUNTY. THE FIRST WAS VERY NEAR MONROEVILLE...AND DRIFTING ERRATICALLY. THE SECOND STORM WAS ABOUT 5 MILES SOUTH OF MONROEVILLE...OR JUST NORTHEAST OF FRISCO CITY. THIS STORM WAS ALSO DRIFTING ERRATICALLY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MONROEVILLE...EXCEL AND FRISCO CITY 615 CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS UP TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 15, 5:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 526 PM CDT SAT JUL 15 2006 ALZ052-061-062-MSZ075-076-079-152330- UPPER BALDWIN-UPPER MOBILE-WASHINGTON-GEORGE-PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND BAY MINETTE... 526 PM CDT SAT JUL 15 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON... GEORGE...PERRY...GREENE...BALDWIN AND MOBILE COUNTIES... AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF TOPTON TO 5 MILES WEST OF MCLAIN...AND MOVING SOUTHEAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MALCOLM...FAIRFORD...CALVERT...VERNAL...CITRONELLE...AVENT STATION... FORT STODDARD AND SIDNEY THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. THE WIND COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THEY PASS. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.